Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 20, 2015, 10:47 AM MST for Coconino County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 10:47 AM MST (17:47 UTC)
- Expired
- Jul 20, 2015, 12:45 PM MST
- In force
- 118 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 156 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WGUS55 KFGZ 201747
FFWFGZ
AZC005-201945-
/O.NEW.KFGZ.FF.W.0017.150720T1747Z-150720T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1047 AM MST MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 1245 PM MST
* AT 1045 AM MST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
NORTH END OF ANTELOPE CANYON. FLASH FLOODING MAY ALREADY BE
OCCURRING...HOWEVER THE EVENT MAY BE IN THE RANGE OF A MINOR TO
MODERATE FLASH FLOOD EVENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTELOPE CANYON NEAR SR 98...LE CHEE...BIG FIVE...ANTELOPE CREEK
BASIN AND ANTELOPE CANYON.
ADDITIONAL RAINFALL AMOUNTS OF 0.25 ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3689 11130 3676 11128 3670 11145 3689 11145
3694 11142
$$
TC3 follow-up statements
056
WGUS75 KFGZ 201757
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1057 AM MST MON JUL 20 2015
AZC005-201945-
/O.CON.KFGZ.FF.W.0017.000000T0000Z-150720T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1057 AM MST MON JUL 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR
NORTHEASTERN COCONINO COUNTY...
AT 1054 AM MST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
NORTH END OF ANTELOPE CANYON. THE HEAVIEST RAIN IS FALLING BETWEEN 2
TO 7 MILES UPSTREAM FROM WHERE HIGHWAY 98 CROSS THE CANYON ON THE
NORTH END. FLASH FLOODING MAY ALREADY BE OCCURRING...HOWEVER THE
EVENT MAY BE IN THE RANGE OF A MODERATE FLASH FLOOD EVENT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTELOPE CANYON NEAR SR 98...LE CHEE...BIG FIVE...ANTELOPE CREEK
BASIN AND ANTELOPE CANYON.
ADDITIONAL RAINFALL AMOUNTS OF 0.25 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3689 11130 3676 11128 3670 11145 3689 11145
3694 11142
$$
TC568
WGUS75 KFGZ 201827
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1127 AM MST MON JUL 20 2015
AZC005-201945-
/O.CON.KFGZ.FF.W.0017.000000T0000Z-150720T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1127 AM MST MON JUL 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR
NORTHEASTERN COCONINO COUNTY...
AT 1118 AM MST...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS
PRODUCING THE HEAVY RAIN ACROSS THE NORTH END OF ANTELOPE CANYON ARE
MOVING OUT OF THE CANYON TO THE NORTHEAST...SO THAT THE THREAT OF
HEAVY RAIN FOR NOW IS OVER. KEEP IN MIND...THAT RUNOFF FROM THESE
STORMS WILL TAKE ANOTHER 1 TO 2 HOURS TO COMPLETELY WASH THROUGH
THAT SECTIONS OF THE CANYON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTELOPE CANYON NEAR SR 98...LE CHEE...BIG FIVE...ANTELOPE CREEK
BASIN AND ANTELOPE CANYON.
ADDITIONAL RAINFALL AMOUNTS LESS THAN 0.1 TO 0.2 INCHES ARE POSSIBLE
OVER THE NORTH END OF ANTELOPE CANYON. THIS WILL ACT TO PROLONG THE
HIGHER FLOWS THROUGH THE CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3689 11130 3676 11128 3670 11145 3689 11145
3694 11142
$$
TC664
WGUS75 KFGZ 201942
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1242 PM MST MON JUL 20 2015
AZC005-201950-
/O.EXP.KFGZ.FF.W.0017.000000T0000Z-150720T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1242 PM MST MON JUL 20 2015
...THE FLASH FLOOD WARNING FOR THE NORTH HALF OF
ANTELOPE CANYON IN NORTHEASTERN COCONINO COUNTY WILL
EXPIRE AT 1245 PM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3689 11130 3676 11128 3670 11145 3689 11145
3694 11142
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:51 AM MST, 56 minutes earlier.
Area forecast discussion, Jul 20, 9:51 AM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 951 AM MST MON JUL 20 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY...BEFORE SIGNIFICANT DRYING DEVELOPS TONIGHT. AFTER A FEW LINGERING SHOWERS TUESDAY...A DRYING AND WARMING TREND IS EXPECTED FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION...SATELLITE IMAGERY REVEALS THE REMNANT LOW LEVEL CIRCULATION OF WHAT WAS ONCE TROPICAL SYSTEM DOLORES IS CURRENTLY SPINNING OFF THE COAST OF SOUTHERN CALIFORNIA. JUST TO THE NORTH OF THE REMNANTS, AN ELONGATED REGION OF LOW PRESSURE IS STRETCHING INLAND WITH AN ASSOCIATED SHORTWAVE TROUGH DRAPED ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. FORCING FROM THIS FEATURE HAS CAUSED SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT THAT IS CURRENTLY IMPACTING THE COCONINO AND KAIBAB PLATEAU REGIONS. INFRARED SATELLITE IMAGERY REVEALS THIS FEATURE IS ALSO RESPONSIBLE FOR SPREADING EXTENSIVE CLOUD COVER ACROSS THE WESTERN PORTIONS OF THE STATE. THE TROUGH IS FORECAST TO LIFT TO THE NORTHEAST TODAY AND WILL LIKELY CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS NORTHWESTERN PORTIONS OF THE REGION. SURFACE OBSERVATIONS REVEAL THAT HIGH MOISTURE CONTINUES ACROSS NORTHERN ARIZONA. DEW POINTS IN THE 50'S HAVE BEEN MEASURED THROUGHOUT NORTHERN ARIZONA, WITH VALUES IN THE 60'S AND EVEN THE LOW 70'S WITHIN THE LOWER TERRAIN OF YAVAPAI COUNTY. TODAY'S UPPER AIR SOUNDING FROM FLAGSTAFF FEATURES NEARLY MOIST ADIABATIC LAPSE RATES AND A PRECIPITABLE WATER VALUE AT 1.0 INCH. THUNDERSTORM STEERING FLOW IS EXPECTED TO BE FROM THE SOUTH-SOUTHWEST BETWEEN 10 TO 15 KNOTS. TODAY'S HI-RES MODEL RUNS FROM THE UNIVERSITY OF ARIZONA GENERALLY SHOW GOOD SHOWER AND THUNDERSTORM COVERAGE ACROSS MOST OF NORTHERN ARIZONA. THIS SEEMS PLAUSIBLE GIVEN THAT WHERE WE HAVE CLOUD COVER WE ALSO HAVE A FORCING MECHANISM. ELSEWHERE, ENOUGH LOW LEVEL MOISTURE EXISTS FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. INSTABILITY IS EXPECTED TO BE SOMEWHAT LIMITED GIVEN OUR MOIST ADIABATIC LAPSE RATES, SO FLOODING FROM HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH TODAYS STORMS. ONLY MADE A COUPLE OF MINOR CHANGES TO THE CHANCES FOR PRECIPITATION FOR TODAY. JUST INCREASED THE CHANCES TO INDICATE SCATTERED ACTIVITY NORTHEAST OF THE MOGOLLON RIM. NO FURTHER UPDATES ARE ANTICIPATED AT THIS TIME. && .PREV DISCUSSION /400 AM MST/...BY TUESDAY...DRY AIR AND SOUTHWESTERLY FLOW WILL CONTINUE TO STREAM INTO THE STATE THROUGH THE END OF THE WEEK. IN ADDITION...WARMING TEMPERATURES ALOFT WILL STABILIZE THE AIRMASS. WE HAVE REMOVED POPS AFTER TUESDAY...THROUGH THE EARLY PART OF THE WEEKEND. BY SUNDAY OR MONDAY...A FAVORABLE HIGH POSITION WILL ALLOW MONSOON MOISTURE TO MOVE BACK INTO ARIZONA AND WE HAVE BROUGHT POPS BACKS AT THAT TIME. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT NMRS -SHRA/-TSRA NNW OF A KPGA-KFLG-KPRC...THEN SCT TSRA/SHRA ACROSS MOST OF NO. THRU 04Z TUESDAY. COVERAGE WILL BE GREATEST ACROSS COCONINO AND YAVAPAI CNTYS. ISOLD TO SCT IFR CONDITIONS POSSIBLE NEAR SHRA AND TSRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN ARIZONA IN THE PRESENCE OF MONSOON MOISTURE. DRIER AIR BEGINS TO PUSH IN BY LATER THIS EVENING AND ESPECIALLY ON TUESDAY WHEN MUCH DRIER WEATHER IS EXPECTED. LOOK FOR ONLY ISOLATED SHOWERS OR STORMS TUESDAY...DECREASING HUMIDITY TRENDS...WARMER TEMPERATURES...AND BREEZY AFTERNOON WINDS. WEDNESDAY THROUGH FRIDAY...RELATIVELY DRY CONDITIONS THROUGH THIS PERIOD WITH ONLY AN ISOLATED AFTERNOON STORM POSSIBLE. AFTERNOON HUMIDITY WILL DROP INTO THE 15-25 PERCENT RANGE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...TC FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 19, 4:14 PM MST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 414 PM MST SUN JUL 19 2015 AZZ004>018-037>040-200715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 414 PM MST SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT THUNDERSTORM ACTIVITY HAS BEEN GREATEST ALONG AND SOUTH OF THE MOGOLLON RIM TODAY. THE PRIMARY HAZARD FROM THESE STORMS CONTINUES TO BE FLOODING FROM HEAVY RAINFALL. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN MONDAY AFTERNOON AND EVENING...WITH FLOODING FROM HEAVY RAINFALL BEING THE PRIMARY HAZARD. DRIER AIR ARRIVES TUESDAY...LASTING THROUGH MUCH OF THE REMAINDER OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:41 PM MST | Special Weather Statement | FGZ | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.